Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 6, 2021, 3:22 PM EST for Saint Lucie County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2021, 3:22 PM EST (20:22 UTC)
- Expired
- Feb 6, 2021, 3:45 PM EST
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS82 KMLB 062022
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
322 PM EST Sat Feb 6 2021
FLZ059-064-062045-
St. Lucie FL-Martin FL-
322 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND NORTHERN MARTIN
COUNTIES UNTIL 345 PM EST...
At 320 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from rural inland Saint Lucie County to Tradition
and Nettles Island. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Intracoastal Waterway, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2711 8057 2729 8065 2757 8034 2756 8032
2757 8032 2757 8028 2719 8013
TIME...MOT...LOC 2020Z 217DEG 26KT 2731 8043 2728 8015
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 6, 10:30 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 6, 10:30 AM EST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1030 AM EST Sat Feb 6 2021 .DISCUSSION... ...Potential for Strong to Severe Storms This Afternoon Into Tonight... Stalled frontal boundary across central FL will lift slowly northward through the afternoon, shifting just north of Lake and Volusia counties around late afternoon/early evening. Increasing moisture and instability will occur across the area as front lifts north, with scattered showers and storms initially developing across areas south of Orlando through Okeechobee/Treasure Coast region into the late morning and afternoon, lifting to the N/NE and offshore. A few stronger storms may occur with this activity through the afternoon, producing strong wind gusts and small hail. However, greater potential for strong to severe storms will be across areas near to north of the I-4 corridor from later today into tonight, as W/SW flow strengthens to 40-50 knots from 925-700mb. This will lead to a greater potential of strong to locally damaging straight line winds up to 40-60mph with any storms. However, 0-1km storm-relative helicity around 200 m2/s2 and cold temps aloft (around -12 to -13C) will also keep a threat of a few tornadoes and small to quarter sized hail, mainly north of Orlando into the evening. A shortwave mid-level trough moving across the center CONUS and into the Deep South will induce a weak surface low across the northern Gulf of Mexico. As this low moves across northern Florida and up the SE U.S. Coast, it will shift frontal boundary back southward across the area overnight. Lingering showers and storms ahead of this boundary will shift gradually southward as well, through the I-4 corridor and Osceola/Brevard counties with strong to isolated severe storms continuing to be possible with this activity overnight through early Sunday morning. && .AVIATION... Widespread MVFR/localized IFR cigs have spread across the area with stalled frontal boundary across the region. Some improvement of conditions expected into the late morning and afternoon to VFR expected, as cloud cover lifts and breaks up as front begins to shift back north and as daytime heating continues. However, tempo IFR/MVFR conditions will still occur with increasing showers and storms, initially across areas south of Orlando into the afternoon, and then near to north of the I-4 corridor from late day into this evening. Strong to severe storms will be possible across the area, especially north of Orlando into tonight. Showers and storms will begin to slowly shift back southward then into the overnight through early morning Sunday with a few stronger storms still possible, as cold front shifts back south across the region. && .MARINE... Today-Tonight...(Modified Previous Discussion) Weak stalled front across central Florida will lift back north this afternoon. Winds will veer onshore north of the boundary while remaining southerly to the south. As the front lifts back north, winds will return to SE/S this afternoon and then southerly this evening. Front will return back toward the south as a cold front will approach this evening with winds veering southwesterly out ahead of it. A caution statement will likely be needed across the offshore waters this evening and tonight as winds will increase to 15-20 kt. Mariners will also need to watch for fast-moving showers or storms approaching from the southwest mainly south of Sebastian Inlet from late this morning and into this afternoon. Additional showers may develop and move offshore farther north into this afternoon. However, higher convective coverage and better potential for strong to severe storms moving offshore this evening and tonight, will occur mainly north of Cape Canaveral. Stronger storms may produce winds in excess of 35 knots, and conditions do support the potential for waterspouts. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 63 75 55 / 50 70 20 10 MCO 77 66 81 58 / 60 70 40 10 MLB 78 68 79 65 / 60 70 50 10 VRB 78 68 82 67 / 60 50 70 20 LEE 74 64 78 56 / 60 70 20 10 SFB 75 64 79 57 / 50 70 30 10 ORL 76 65 79 59 / 60 70 30 10 FPR 78 67 80 67 / 60 40 70 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Negron/Smith
Hazardous weather outlook, Feb 6, 9:42 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Melbourne FL 942 AM EST Sat Feb 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 942 AM EST Sat Feb 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... This morning through afternoon, scattered to numerous showers and isolated to scattered thunderstorms are expected to develop across the Treasure Coast and Okeechobee counties that may produce wind gusts of 40 to 50 mph, small hail, and frequent lightning strikes. This evening into early Sunday morning, showers and strong to isolated severe thunderstorms are then expected to develop north of Interstate 4 and move to the northeast along a line ahead of a cold front pushing to the southeast. Impacts expected with these storms will be wind gusts of 50 to 60 mph, frequent lightning, hail that could reach an inch in diameter, and heavy downpours. A few tornadoes cannot be ruled out mainly north of Orlando and the Cape. .MARINE THUNDERSTORM GUST IMPACT... Fast-moving showers and storms that develop today and tonight will be capable of producing wind gusts of 35 to 40 knots and up to 50 knots in the strongest storms. This will be primarily south of Sebastian Inlet this afternoon and then areas to the north this evening and tonight. Mariners will need to keep an eye out for showers and storms quickly approaching from the south and west. .WATERSPOUT IMPACT... Strongest storms that develop today and tonight may produce a few waterspouts over the Atlantic coastal waters. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. If planning on entering the chilly surf, only do so at a life guarded beach, and never enter the water alone. .WIND AND SEA IMPACT... South to southwest winds will increase to 15 to 20 knots this evening and tonight with seas building to 5 to 6 feet beyond 20 nautical miles offshore. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A line of numerous showers and scattered thunderstorms will continue to push to the southeast on Sunday morning into early Sunday afternoon for areas mainly south of a line from Kissimmee and the Cape as a cold front continues to push through the area. strong gusty winds, frequent lightning, and heavy downpours will be the primary hazards with these storms. The rip current risk will remain moderate at area beaches on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed following local safety orders. Negron/Combs
In the hours before
Special weather statement, Feb 6, 2:42 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EST Sat Feb 6 2021
FLZ047-147-062045-
Southern Brevard County-Northern Brevard County-
242 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY...
At 241 PM EST, a strong thunderstorm was located near Camp Holly Fish
Camp, moving northeast at 25 mph.
Funnel clouds and winds in excess of 40 mph are possible with this
storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local atmospheric conditions are for the possibility of landspout
formation. A landspout is a tornado of very short duration and winds
generally less than 60 mph which can cause minor damage and injuries
in its direct path. If this trend continues, a tornado warning may
be issued shortly. Stay tuned to NOAA weather radio and local media
for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Melbourne.
If you are on or near any lake or the Intracoastal Waterway in
central Brevard County, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 2839 8056 2833 8057 2822 8056 2802 8083
2809 8086 2818 8086 2859 8060 2854 8052
2846 8049
TIME...MOT...LOC 1941Z 217DEG 24KT 2812 8082
CristaldiSpecial weather statement, Feb 6, 3:16 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
316 PM EST Sat Feb 6 2021
FLZ044>046-144-062100-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
316 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND WESTERN ORANGE
AND SEMINOLE COUNTIES UNTIL 400 PM EST...
At 315 PM EST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles southwest of
Mascotte to near Lake Louisa to near Clermont to near Lake Apopka.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms. Funnel
clouds are also possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Apopka, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2871 8195 2884 8184 2894 8150 2897 8144
2890 8135 2885 8136 2883 8129 2845 8159
2843 8196
TIME...MOT...LOC 2015Z 209DEG 29KT 2847 8196 2852 8178 2856 8172 2861
8161
CristaldiSpecial weather statement, Feb 6, 3:22 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EST Sat Feb 6 2021
FLZ059-064-062045-
St. Lucie FL-Martin FL-
322 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND NORTHERN MARTIN
COUNTIES UNTIL 345 PM EST...
At 320 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from rural inland Saint Lucie County to Tradition
and Nettles Island. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Intracoastal Waterway, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2711 8057 2729 8065 2757 8034 2756 8032
2757 8032 2757 8028 2719 8013
TIME...MOT...LOC 2020Z 217DEG 26KT 2731 8043 2728 8015
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:42 PM EST | Special Weather Statement | MLB | Brevard | 63 min |
| Feb 6, 2:49 PM EST | Small Craft Advisory | MLB | 19 hr | |
| Feb 6, 3:16 PM EST | Special Weather Statement | MLB | Lake | 44 min |
| Feb 6, 3:23 PM EST | Special Marine Warning | MLB | 44 min | |
| Feb 6, 3:51 PM EST | Tornado Warning | MLB | Orange, Seminole | 24 min |
| Feb 6, 4:20 PM EST | Special Weather Statement | MLB | Volusia | 25 min |
| Feb 6, 4:37 PM EST | Special Weather Statement | MLB | Indian River | 23 min |
| Feb 6, 6:51 PM EST | Special Weather Statement | MLB | Flagler | 9 min |
| Feb 6, 6:54 PM EST | Special Marine Warning | MLB | 36 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.